Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this fire weather watch at Mar 27, 2021, 1:31 PM MDT for Elbert County, Lincoln County, Colorado. It took effect at Mar 29, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2021, 1:31 PM MDT (19:31 UTC)
- In effect from
- Mar 29, 2021, 12:00 PM MDT
- Expired
- Mar 28, 2021, 11:58 AM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2219 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WWUS85 KBOU 271931 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 131 PM MDT Sat Mar 27 2021 COZ247-281215- /O.NEW.KBOU.FW.A.0002.210329T1800Z-210330T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 131 PM MDT Sat Mar 27 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN COUNTY... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Monday afternoon through Monday evening. * Affected Area...Fire Weather Zone 247. * Timing...Monday afternoon and early evening. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Strong winds combined with low relative humidity may cause new fire starts to rapidly spread and grow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
072 WWUS85 KBOU 280942 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 342 AM MDT Sun Mar 28 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR LINCOLN COUNTY... COZ246-282345- /O.EXA.KBOU.FW.A.0002.210329T1800Z-210330T0100Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- 342 AM MDT Sun Mar 28 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NORTHERN LINCOLN COUNTY... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Monday afternoon through early Monday evening. * Affected Area...Fire Weather Zone 246. * Timing...Monday afternoon and early evening. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Strong winds combined with low relative humidity may cause new fire starts to rapidly spread and grow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ247-282345- /O.CON.KBOU.FW.A.0002.210329T1800Z-210330T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 342 AM MDT Sun Mar 28 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN COUNTY... * Affected Area...Fire Weather Zone 247. * Timing...Monday afternoon and early evening. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...Strong winds combined with low relative humidity may cause new fire starts to rapidly spread and grow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
722 WWUS85 KBOU 281758 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1158 AM MDT Sun Mar 28 2021 ...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR LINCOLN AND EASTERN ELBERT COUNTIES... COZ246-247-290200- /O.UPG.KBOU.FW.A.0002.210329T1800Z-210330T0100Z/ /O.NEW.KBOU.FW.W.0005.210329T1800Z-210330T0100Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 1158 AM MDT Sun Mar 28 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR LINCOLN AND EASTERN ELBERT COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM MDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 246 and 247. * Timing...Monday afternoon and early evening. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...Strong winds combined with low relative humidity may cause new fire starts to rapidly spread and grow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this fire weather watch went out at Mar 27, 9:19 AM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 27, 9:19 AM MDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 919 AM MDT Sat Mar 27 2021 .UPDATE... Issued at 911 AM MDT Sat Mar 27 2021 Dense fog has dissipated so the highlight was allowed to expire. Some minor wind adjustments around Denver, otherwise no other changes to the forecast at this time. UPDATE Issued at 435 AM MDT Sat Mar 27 2021 Areas of dense fog were spreading southward into northern areas of the Denver metro area. May need to extend Dense Fog Advisory further south. && .SHORT TERM...(Today and tonight) Issued at 318 AM MDT Sat Mar 27 2021 NNW flow aloft will be over the area today and tonight. Cross- sections show enough moisture will linger in the mtns for a chc of snow showers this morning with decreasing activity by aftn. Across the plains it will be mainly dry, although can't rule out an isold shower or two over the far nern corner from late aftn into the early evening hours. Otherwise windy conditions will develop over the plains with gusty north winds up to 40 mph in the aftn. Highs will be in the lower to mid 50s over nern CO. .LONG TERM...(Sunday through Friday) Issued at 320 AM MDT Sat Mar 27 2021 Upper ridging is in place over the CWA on Sunday, followed by strong west-southwesterly jet level flow on Monday ahead of the next upper trough. By 12Z Tuesday, that trough is just getting into western Colorado. Models show weak subsidence over the forecast area on Sunday and Sunday evening. Upward vertical velocity moves into the CWA early Monday morning. The energy is fairly strong by Monday afternoon and night. The low level wind patterns are dominated by downsloping Sunday through Monday night. Looking at moisture, Sunday through Monday are very dry. By Monday afternoon and night, moisture is on the increases ahead of the next system. Will get pops up into the "likely" range for the mountains Monday afternoon and night. For the plains, "chance"s are good at this time for Monday night into the extended period. The QPF fields do not show significant amounts of precipitation with this system, at least through Monday night. For temperatures, Sunday's highs are 4-9 C warmer than today's highs. Monday's readings come up another 3-5 C from Sunday's. Both days will see above normal temperatures. For the later days, Tuesday through Friday, the upper trough pushes eastward across Colorado and the CWA Tuesday and Tuesday night. Strong north-northwesterly flow aloft is over the CWA Wednesday morning on the back side of the trough. There is weaker northwesterly flow aloft Wednesday night into Thursday night, with flat upper ridging Thursday night and Friday. Precipitation is possible Tuesday and Tuesday evening, then dry weather moves back into the CWA through next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 911 AM MDT Sat Mar 27 2021 VFR anticipated through the period. Northeast winds at KDEN this morning in response to Longmont anticyclone, is expected to trend more northerly by 17z with some stronger gusts 20-25 kts at that time. Normal transition to drainage expected by 03z this evening. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Cooper SHORT TERM...RPK LONG TERM...RJK AVIATION...Cooper
Hazardous weather outlook, Mar 27, 10:20 AM MDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1020 AM MDT Sat Mar 27 2021 COZ030>051-281630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1020 AM MDT Sat Mar 27 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There will be a chance of snow showers in the mountains today, then diminishing this evening. Gusty north winds up to 40 mph will occur across the plains this afternoon. Temperatures this afternoon will be slightly warmer than yesterday, but still below normal. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds are expected to strengthen Monday as a Pacific system nears the Central Rockies with gusts of 35-55 mph possible across the Front Range and eastern plains. This next weather system will bring a quick shot of light snow to the mountains with a few inches possible, as well as a sharp cooldown Monday night and Tuesday. Some of light snow may spread onto the I-25 Corridor, but light accumulations are expected. Drier and warmer weather will then return for the latter half of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:57 AM MDT | Dense Fog Advisory | BOU | Larimer, Morgan, Weld | 4 hr |
| Mar 27, 5:51 AM MDT | Special Weather Statement | BOU | Adams, Denver, Washington | 54 min |
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.